The effects of mixing alcohol and any medication can be deadly. They differ between people due to other factors, such as weight, body chemistry, tolerance and the time frame involved. Since there is an element of unpredictability every time these substances are mixed, it is wise to avoid doing this. A particular risky pairing is alcohol and codeine.
Other People Are Reading
Alcohol is in the class of drugs called central nervous system depressants. They slow functioning of that system, including respiration, thought processes and heart rate. They also can cause excessive sleepiness.
Codiene is an opiate. Opiates are in a class of drugs that are analgesics (pain relievers). Opiates are also considered central nervous system depressants. This means they have similar effects as alcohol.
Mixing Codeine and Alcohol
Codeine and alcohol are both central nervous system depressants. As such, mixing the two increases the effects. Increased sedation may result, but a more serious consequence is a fatal overdose. This is because the two working together may slow the nervous system to the point of stopping.
Check your labels carefully when taking any medication. Remember that even though the prescription is not called codeine, it may contain codeine. Examples of this are Vicoden and Tylenol 3. in addition, there are other opiates similar to codeine that should be considered dangerous when mixed with alcohol. Some of the more common ones are Percocet and Dilaudid.
Never mix alcohol with any medication, over-the-counter or prescription, without checking first with a pharmacist or doctor. Particularly, do not mix opiates and alcohol, as they increase the potency of each other.
- 20 of the funniest online reviews ever
- 14 Biggest lies people tell in online dating sites
- Hilarious things Google thinks you're trying to search for